Posted in Archive, Novemeber 2020

The Elephant

Advertisements

I live with an elephant in the room; it comes with me wherever I go. Some people don’t mind the elephant, some have one of their own, others have a dislike for these elephants. It’s not always clear as to why. Maybe it’s worry, perhaps lack of understanding, and sometimes it’s ignorance.


Learning to accept my elephant of many names was a task that took great strength and many many years of learning to love myself all over again. I’m a sensitive soul; when my elephant upsets others it’s hard not to be offended. But I cannot change what I am, nor the diagnoses attached to me, or the symptoms that are ever present. Therefore the elephant is always in the corner. Sometimes small, sometimes big, sometimes putting on quite the performance.


However, I am who I am because of the path my life has taken. Disability has taught me a lot about myself, and it has opened my eyes to the need for self advocacy in a world that is a far cry from being disability friendly. The next time you are in a room with an elephant, address it, embrace it. Disability elephants are not scary things.

Posted in September

What Can I Do For YouToday?

Advertisements

What can I do for you today? It’s the standard greeting I find I’m met with at every doctors appointment, no matter the speciality. Perfectly poliet, open ended so therefore inviting me to dive in to the promblem that has brought me to their office. Expcept lately that is not how that questions makes me feel, it leaves me biting my sarcastic answer off of my tongue. Fix me, take my pain away, how about just stop my constant deterioation please and i’ll make do as I am but please press pause in the meantime. Let me correct myself, it’s not sarcasm, it’s truth, it’s honest words from a scared vulnerable person who wont utter them because I know the reality is the Drs are trying but their isn’t much they can do.

I was diagnosed yesterday with Trigeminal Neuragia, along with being informed they no longer expect the sight I’ve lost (the majority of it) in my left eye to return; I can see blurry outlines but I cannot work out shapes or distance. It was a bit of a hit emotionally as whenever I have had Optic neuritis before my sight has recovered fairly well, however this has been going on for a while now and if anything the pain has gotten worse behind my eye, it is incredibly intense. I’m trying not to dwell on this too much while we await my Evoked Potential results and wait for a date for my lumbar puncture test. Hopefully these tests will shed some light as to what is going on currently.

In the mean time I feel much like this blog; I am all over the place, one minute quite happy dealing with things as they come, the next frustrated that despite almost a decade of chronic illness a level of normality is yet to be reached. I’m still fighting against the current of deteriation. It may be as useless as trying to swim the wrong way around wild rapids but it helps to know that I am trying to do something to counter the every growing pill box.

Stock photo of pillbox

Posted in April 2013, Archive

Medication side effects

Advertisements

Normally I don’t really get any side effects to medication. With one of my medications, called Gabapentin, I find that for about 24 to 48 hours after upping the dosage I am a bit of hormonal wreck, but that soon calms down and I’m back to my normal self. So when I started taking Clonzepam I expected to have no side effects, or only minor ones.

Instead I have dealt with the joys of being fine one minute  and a paranoid, weeping, agitated wreck the next. The smallest thing can set me off, for example my step dad simply asked what I wanted for breakfast this morning and I broke down into tears, then this afternoon I found out that due to Fridays trip to the hospital I am not allowed to ride this week, cue more tears. Right at this moment in  time I am extremely agitated, if I was able to walk I would be out the front door, seeking a decent length stroll to calm down and get fresh air. Instead I am sitting telling myself over and over that it is just the medication making me feel like this and I will soon be fine…and then the paranoia hits again.

Due to how extreme these emotions are I spoke to me GP and expressed my concerns. He has suggested that I start taking Tramadol (a pain-killer/pain blocker) daily, so that my seizures will be triggered less which in turns means I wont have to take Clonzepam unless I really have to. This sounds like a good plan to me, so I shall try it out. I do not want to stop taking Clonzepam because I would like to see how beneficial it is, so I am just going to have to suck it up and learn to deal with the side effects.

Tomorrow is another day, which will hopefully be better and brighter,

51.796078-0.655879